Alert archive / Idaho / Red Flag Warnings in 2015
Red Flag Warning 15, NWS Spokane, WA
NWS Spokane, WA issued this red flag warning at Aug 12, 2015, 3:15 AM PDT for 5 counties in Idaho. It took effect at Aug 12, 2015, 12:00 PM PDT. It was in force for 32 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 12, 2015, 3:15 AM PDT (10:15 UTC)
- In effect from
- Aug 12, 2015, 12:00 PM PDT
- Expired
- Aug 13, 2015, 8:00 PM PDT
- In force
- 32 hr
- Issued by
- NWS Spokane, WA
Counties Benewah County, ID, Bonner County, ID, Boundary County, ID, Kootenai County, ID, Shoshone County, ID
The radar
The Spokane radar (KOTX), 89 km from the middle of the area, began a volume at 10:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 10.3 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -193 J/kg
- Mixed-layer LCL
- 3626 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
377 WWUS86 KOTX 121015 RFWOTX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 315 AM PDT WED AUG 12 2015 ...A SURFACE THERMAL TROUGH WILL BRING DRY AND UNSTABLE CONDITIONS TO PORTIONS OF EASTERN WASHINGTON AND NORTH IDAHO TODAY... .A STRONG THERMAL TROUGH POSITIONED ACROSS IDAHO THROUGH EASTERN WASHINGTON WILL BRING NEAR RECORD HEAT TODAY. THIS FEATURE WILL PRODUCE UNSTABLE CONDITIONS IN THE LOWER LEVELS OF THE ATMOSPHERE. THIS WILL RESULT IN THE POTENTIAL FOR ACTIVE FIRE BEHAVIOR AND PLUME DOMINATED FIRES ON ANY ACTIVE FIRES OR NEW STARTS. IDZ101-WAZ673-674-676-677-684>687-121815- /O.NEW.KOTX.FW.W.0015.150812T1900Z-150813T0400Z/ NORTHERN AND CENTRAL IDAHO PANHANDLE (ZONE 101)- EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)- EAST WASHINGTON PALOUSE AND SPOKANE AREA (ZONE 674)- EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676)- EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)- EAST WASHINGTON OKANOGAN/METHOW VALLEYS (ZONE 684)- EAST WASHINGTON NORTH CASCADES (ZONE 685)- EAST WASHINGTON NORTHEAST (ZONE 686)- EAST WASHINGTON OKANOGAN HIGHLANDS (ZONE 687)- 315 AM PDT WED AUG 12 2015 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS EVENING FOR UNSTABLE THERMAL TROUGH FOR NORTH IDAHO...AND NORTH AND CENTRAL WASHINGTON MOUNTAINS AND VALLEYS... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A RED FLAG WARNING FOR UNSTABLE THERMAL TROUGH...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS EVENING. * AFFECTED AREA: FIRE WEATHER ZONE 101 NORTHERN AND CENTRAL IDAHO PANHANDLE (ZONE 101)...FIRE WEATHER ZONE 673 EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)...FIRE WEATHER ZONE 674 EAST WASHINGTON PALOUSE AND SPOKANE AREA (ZONE 674)... FIRE WEATHER ZONE 676 EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676)...FIRE WEATHER ZONE 677 EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)...FIRE WEATHER ZONE 684 EAST WASHINGTON OKANOGAN/METHOW VALLEYS (ZONE 684)...FIRE WEATHER ZONE 685 EAST WASHINGTON NORTH CASCADES (ZONE 685)... FIRE WEATHER ZONE 686 EAST WASHINGTON NORTHEAST (ZONE 686) AND FIRE WEATHER ZONE 687 EAST WASHINGTON OKANOGAN HIGHLANDS (ZONE 687). * WINDS: SOUTH 5 TO 10 MPH. * TIMING: NOON THROUGH 9 PM. * RELATIVE HUMIDITIES: 11 TO 22 PERCENT. * TEMPERATURES: 90S AND 100S VALLEYS...80S IN THE MOUNTAINS * IMPACTS: COMBINED WITH DRY FUELS...THESE UNSTABLE CONDITIONS WILL RESULT IN THE POTENTIAL FOR VERY ACTIVE FIRE BEHAVIOR WITH CONVECTIVE COLUMNS AND POSSIBLE PLUME DOMINATED FIRES TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$
4 follow-up statements
311 WWUS86 KOTX 121803 RFWOTX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 1103 AM PDT WED AUG 12 2015 ...A SURFACE THERMAL TROUGH WILL BRING DRY AND UNSTABLE CONDITIONS TO PORTIONS OF EASTERN WASHINGTON AND NORTH IDAHO TODAY THROUGH THURSDAY... .A STRONG THERMAL TROUGH POSITIONED ACROSS IDAHO THROUGH EASTERN WASHINGTON WILL BRING NEAR RECORD HEAT TODAY AND THURSDAY. THIS FEATURE WILL PRODUCE UNSTABLE CONDITIONS IN THE LOWER LEVELS OF THE ATMOSPHERE. THIS WILL RESULT IN THE POTENTIAL FOR ACTIVE FIRE BEHAVIOR AND PLUME DOMINATED FIRES ON ANY ACTIVE FIRES OR NEW STARTS. IDZ101-WAZ673-674-676-677-684>687-130700- /O.EXT.KOTX.FW.W.0015.150812T1900Z-150814T0300Z/ NORTHERN AND CENTRAL IDAHO PANHANDLE (ZONE 101)- EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)- EAST WASHINGTON PALOUSE AND SPOKANE AREA (ZONE 674)- EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676)- EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)- EAST WASHINGTON OKANOGAN/METHOW VALLEYS (ZONE 684)- EAST WASHINGTON NORTH CASCADES (ZONE 685)- EAST WASHINGTON NORTHEAST (ZONE 686)- EAST WASHINGTON OKANOGAN HIGHLANDS (ZONE 687)- 1103 AM PDT WED AUG 12 2015 ...RED FLAG WARNING NOW IN EFFECT UNTIL 8 PM PDT THURSDAY FOR UNSTABLE THERMAL TROUGH FOR NORTH IDAHO...AND NORTH AND CENTRAL WASHINGTON MOUNTAINS AND VALLEYS... * AFFECTED AREA: FIRE WEATHER ZONE 101 NORTHERN AND CENTRAL IDAHO PANHANDLE (ZONE 101)...FIRE WEATHER ZONE 673 EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)...FIRE WEATHER ZONE 674 EAST WASHINGTON PALOUSE AND SPOKANE AREA (ZONE 674)... FIRE WEATHER ZONE 676 EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676)...FIRE WEATHER ZONE 677 EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)...FIRE WEATHER ZONE 684 EAST WASHINGTON OKANOGAN/METHOW VALLEYS (ZONE 684)...FIRE WEATHER ZONE 685 EAST WASHINGTON NORTH CASCADES (ZONE 685)... FIRE WEATHER ZONE 686 EAST WASHINGTON NORTHEAST (ZONE 686) AND FIRE WEATHER ZONE 687 EAST WASHINGTON OKANOGAN HIGHLANDS (ZONE 687). * WINDS: SOUTHWEST 10 TO 15 MPH WITH GUSTS UP TO 30 MPH. * TIMING: THROUGH 8 PM THURSDAY. * RELATIVE HUMIDITIES: 9 TO 23 PERCENT. * TEMPERATURES: 90S AND 100S VALLEYS...80S IN THE MOUNTAINS. * IMPACTS: COMBINED WITH DRY FUELS...THESE UNSTABLE CONDITIONS WILL RESULT IN THE POTENTIAL FOR VERY ACTIVE FIRE BEHAVIOR WITH CONVECTIVE COLUMNS AND POSSIBLE PLUME DOMINATED FIRES TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$
161 WWUS86 KOTX 130700 RFWOTX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 1200 AM PDT THU AUG 13 2015 ...A SURFACE THERMAL TROUGH WILL CONTINUE TO BRING DRY AND UNSTABLE CONDITIONS TO PORTIONS OF EASTERN WASHINGTON AND NORTH IDAHO TODAY... .A STRONG THERMAL TROUGH STRETCHING ACROSS IDAHO THROUGH EASTERN WASHINGTON WILL CONTINUE TO BRING NEAR RECORD HEAT TODAY. THIS FEATURE WILL PRODUCE UNSTABLE CONDITIONS IN THE LOWER LEVELS OF THE ATMOSPHERE. THERE IS THE POTENTIAL FOR ACTIVE FIRE BEHAVIOR AND PLUME DOMINATED FIRES ON ANY ACTIVE FIRES OR NEW STARTS. IDZ101-WAZ673-674-676-677-684>687-140300- /O.CON.KOTX.FW.W.0015.000000T0000Z-150814T0300Z/ NORTHERN AND CENTRAL IDAHO PANHANDLE (ZONE 101)- EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)- EAST WASHINGTON PALOUSE AND SPOKANE AREA (ZONE 674)- EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676)- EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)- EAST WASHINGTON OKANOGAN/METHOW VALLEYS (ZONE 684)- EAST WASHINGTON NORTH CASCADES (ZONE 685)- EAST WASHINGTON NORTHEAST (ZONE 686)- EAST WASHINGTON OKANOGAN HIGHLANDS (ZONE 687)- 1200 AM PDT THU AUG 13 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT TODAY FOR UNSTABLE THERMAL TROUGH FOR NORTH IDAHO...AND NORTH AND CENTRAL WASHINGTON MOUNTAINS AND VALLEYS... * AFFECTED AREA: FIRE WEATHER ZONE 101 NORTHERN AND CENTRAL IDAHO PANHANDLE (ZONE 101)...FIRE WEATHER ZONE 673 EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)...FIRE WEATHER ZONE 674 EAST WASHINGTON PALOUSE AND SPOKANE AREA (ZONE 674)... FIRE WEATHER ZONE 676 EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676)...FIRE WEATHER ZONE 677 EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)...FIRE WEATHER ZONE 684 EAST WASHINGTON OKANOGAN/METHOW VALLEYS (ZONE 684)...FIRE WEATHER ZONE 685 EAST WASHINGTON NORTH CASCADES (ZONE 685)... FIRE WEATHER ZONE 686 EAST WASHINGTON NORTHEAST (ZONE 686) AND FIRE WEATHER ZONE 687 EAST WASHINGTON OKANOGAN HIGHLANDS (ZONE 687). * WINDS: SOUTHWEST TO WEST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH. * TIMING: THROUGH 8 PM TODAY. * RELATIVE HUMIDITIES: 9 TO 23 PERCENT. * TEMPERATURES: 90 TO 102 VALLEYS...80S IN THE MOUNTAINS. * IMPACTS: COMBINED WITH DRY FUELS...THESE UNSTABLE CONDITIONS WILL RESULT IN THE POTENTIAL FOR VERY ACTIVE FIRE BEHAVIOR WITH CONVECTIVE COLUMNS AND POSSIBLE PLUME DOMINATED FIRES TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$
747 WWUS86 KOTX 132203 RFWOTX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 303 PM PDT THU AUG 13 2015 ...A COLD FRONT WILL TRACK ACROSS THE FIRE DISTRICTS FRIDAY. THIS WILL RESULT IN A GOOD CHANCE OF THUNDERSTORMS AND GUSTY WINDS TONIGHT AND FRIDAY... .MOISTURE MOVING INTO THE REGION AHEAD OF AN APPROACHING STORM SYSTEM WILL RESULT IN THUNDERSTORMS TONIGHT ACROSS THE SOUTHERN CASCADES AND THE LOWER BASIN. THUNDERSTORMS FOR THE REMAINDER OF THE REGION WILL NOT BEGIN UNTIL FRIDAY MORNING. IN ADDITION A STRONG COLD FRONT WILL MOVE ACROSS THE REGION ON FRIDAY. THIS WILL RESULT IN WINDY/GUSTY CONDITIONS. WAZ673-674-676-677-140615- /O.NEW.KOTX.FW.W.0016.150814T0600Z-150815T0300Z/ /O.CON.KOTX.FW.W.0015.000000T0000Z-150814T0300Z/ EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)- EAST WASHINGTON PALOUSE AND SPOKANE AREA (ZONE 674)- EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676)- EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)- 303 PM PDT THU AUG 13 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR DRY AND UNSTABLE CONDITIONS... ...RED FLAG WARNING IN EFFECT FROM 11 PM THIS EVENING TO 8 PM PDT FRIDAY FOR ABUNDANT LIGHTNING TONIGHT AND FRIDAY AND FOR WIND AND LOW RELATIVE HUMIDITY FOR FRIDAY... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A RED FLAG WARNING FOR ABUNDANT LIGHTNING AND WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 8 PM PDT FRIDAY. * AFFECTED AREA: FIRE WEATHER ZONE 673 EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)...FIRE WEATHER ZONE 674 EAST WASHINGTON PALOUSE AND SPOKANE AREA (ZONE 674)...FIRE WEATHER ZONE 676 EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676) AND FIRE WEATHER ZONE 677 EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677). * LIGHTNINGS: NOCTURNAL THUNDERSTORMS WILL INCREASE IN INTENSITY AFTER 1100 PM TONIGHT AND CONTINUE THROUGH FRIDAY. * WINDS: WILL INCREASE OUT OF THE SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH AFTER 1000 AM FRIDAY MORNING. * RELATIVE HUMIDITIES: 20 PERCENT TO 35 PERCENT IN THE VALLEYS AND 30 TO 40 PERCENT OVER THE HIGHER TERRAIN. * IMPACTS: COMBINED WITH DRY FUELS...THE COMBINATION OF THUNDERSTORMS WITH ABUNDANT LIGHTNING WILL BRING THE POTENTIAL FOR VERY ACTIVE FIRE BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LIGHTNING...STRONG WINDS...LOW RELATIVE HUMIDITY WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ IDZ101-WAZ684>687-140615- /O.NEW.KOTX.FW.W.0016.150814T1200Z-150815T0300Z/ /O.CON.KOTX.FW.W.0015.000000T0000Z-150814T0300Z/ NORTHERN AND CENTRAL IDAHO PANHANDLE (ZONE 101)- EAST WASHINGTON OKANOGAN/METHOW VALLEYS (ZONE 684)- EAST WASHINGTON NORTH CASCADES (ZONE 685)- EAST WASHINGTON NORTHEAST (ZONE 686)- EAST WASHINGTON OKANOGAN HIGHLANDS (ZONE 687)- 303 PM PDT THU AUG 13 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR DRY AND UNSTABLE CONDITIONS... ...RED FLAG WARNING IN EFFECT FROM 5 AM TO 8 PM PDT FRIDAY FOR THUNDERSTORMS CONTAINING ABUNDANT LIGHTNING... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A RED FLAG WARNING FOR THUNDERSTORMS WITH ABUNDANT LIGHTNING...WHICH IS IN EFFECT FROM 5 AM TO 8 PM PDT FRIDAY. * AFFECTED AREA: FIRE WEATHER ZONE 101 NORTHERN AND CENTRAL IDAHO PANHANDLE (ZONE 101)...FIRE WEATHER ZONE 684 EAST WASHINGTON OKANOGAN/METHOW VALLEYS (ZONE 684)...FIRE WEATHER ZONE 685 EAST WASHINGTON NORTH CASCADES (ZONE 685)...FIRE WEATHER ZONE 686 EAST WASHINGTON NORTHEAST (ZONE 686) AND FIRE WEATHER ZONE 687 EAST WASHINGTON OKANOGAN HIGHLANDS (ZONE 687). * LIGHTNING: THUNDERSTORMS WILL INCREASE IN INTENSITY FRIDAY MORNING AND LAST THROUGH A GOOD PORTION OF THE DAY. * WINDS: NORTHWEST WINDS 10 TO 12 MPH WILL CHANGE TO WESTERLY AND BECOME 10 TO 20 MPH WITH GUSTS UP TO 3O MPH BY MID DAY FRIDAY. * IMPACTS: ABUNDANT LIGHTNING COMBINED WITH DRY FUELS WILL RESULT IN THE POTENTIAL FOR VERY ACTIVE FIRE BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF ABUNDANT LIGHTNING AND GUSTY STRONG WINDS WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ WAZ680-682-140615- /O.NEW.KOTX.FW.W.0016.150814T0600Z-150814T2100Z/ EAST WASHINGTON SOUTH CENTRAL CASCADE MOUNTAINS (ZONE 680)- EAST WASHINGTON CENTRAL CASCADE MOUNTAINS (ZONE 682)- 303 PM PDT THU AUG 13 2015 ...RED FLAG WARNING IN EFFECT FROM 11 PM THIS EVENING TO 2 PM PDT FRIDAY FOR ABUNDANT LIGHTNING... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A RED FLAG WARNING FOR ABUNDANT LIGHTNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 2 PM PDT FRIDAY. * AFFECTED AREA: FIRE WEATHER ZONE 680 EAST WASHINGTON SOUTH CENTRAL CASCADE MOUNTAINS (ZONE 680) AND FIRE WEATHER ZONE 682 EAST WASHINGTON CENTRAL CASCADE MOUNTAINS (ZONE 682). * LIGHTNING: THUNDERSTORMS WILL INCREASE IN INTENSITY AROUND MIDNIGHT AND LINGER THROUGH THE DAY FRIDAY. THUNDERSTORMS WILL START OUT DRY...BUT MAY BECOME WET BY FRIDAY AFTERNOON. * WINDS: NORTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * IMPACTS: ABUNDANT LIGHTNING COMBINED WITH DRY FUELS WILL RESULT IN THE POTENTIAL FOR NEW FIRE STARTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF ABUNDANT LIGHTNING AND GUSTY WINDS WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$
205 WWUS86 KOTX 140253 RFWOTX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 753 PM PDT THU AUG 13 2015 ...A COLD FRONT WILL TRACK ACROSS THE FIRE DISTRICTS FRIDAY. THIS WILL RESULT IN A GOOD CHANCE OF THUNDERSTORMS AND GUSTY WINDS TONIGHT AND FRIDAY... .MOISTURE MOVING INTO THE REGION AHEAD OF AN APPROACHING STORM SYSTEM WILL RESULT IN THUNDERSTORMS TONIGHT ACROSS THE SOUTHERN CASCADES AND THE LOWER BASIN. THUNDERSTORMS FOR THE REMAINDER OF THE REGION WILL NOT BEGIN UNTIL FRIDAY MORNING. IN ADDITION A STRONG COLD FRONT WILL MOVE ACROSS THE REGION ON FRIDAY. THIS WILL RESULT IN WINDY/GUSTY CONDITIONS. WAZ673-674-676-677-141500- /O.EXP.KOTX.FW.W.0015.000000T0000Z-150814T0300Z/ /O.CON.KOTX.FW.W.0016.150814T0600Z-150815T0300Z/ EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)- EAST WASHINGTON PALOUSE AND SPOKANE AREA (ZONE 674)- EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676)- EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)- 753 PM PDT THU AUG 13 2015 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 8 PM PDT FRIDAY FOR ABUNDANT LIGHTNING TONIGHT AND FRIDAY AND FOR WIND AND LOW RELATIVE HUMIDITY FOR FRIDAY... ...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING FOR DRY AND UNSTABLE CONDITIONS... * AFFECTED AREA: FIRE WEATHER ZONE 673 EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)...FIRE WEATHER ZONE 674 EAST WASHINGTON PALOUSE AND SPOKANE AREA (ZONE 674)...FIRE WEATHER ZONE 676 EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676) AND FIRE WEATHER ZONE 677 EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677). * LIGHTNINGS: NOCTURNAL THUNDERSTORMS WILL INCREASE IN INTENSITY AFTER 1100 PM TONIGHT AND CONTINUE THROUGH FRIDAY. * WINDS: WILL INCREASE OUT OF THE SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH AFTER 1000 AM FRIDAY MORNING. * RELATIVE HUMIDITIES: 20 PERCENT TO 35 PERCENT IN THE VALLEYS AND 30 TO 40 PERCENT OVER THE HIGHER TERRAIN. * IMPACTS: COMBINED WITH DRY FUELS...THUNDERSTORMS WITH ABUNDANT LIGHTNING WILL BRING THE POTENTIAL FOR VERY ACTIVE FIRE BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LIGHTNING...STRONG WINDS...LOW RELATIVE HUMIDITY WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ IDZ101-WAZ684>687-141500- /O.EXP.KOTX.FW.W.0015.000000T0000Z-150814T0300Z/ /O.CON.KOTX.FW.W.0016.150814T1200Z-150815T0300Z/ NORTHERN AND CENTRAL IDAHO PANHANDLE (ZONE 101)- EAST WASHINGTON OKANOGAN/METHOW VALLEYS (ZONE 684)- EAST WASHINGTON NORTH CASCADES (ZONE 685)- EAST WASHINGTON NORTHEAST (ZONE 686)- EAST WASHINGTON OKANOGAN HIGHLANDS (ZONE 687)- 753 PM PDT THU AUG 13 2015 ...RED FLAG WARNING REMAINS IN EFFECT FROM 5 AM TO 8 PM PDT FRIDAY FOR THUNDERSTORMS CONTAINING ABUNDANT LIGHTNING... ...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING FOR DRY AND UNSTABLE CONDITIONS... * AFFECTED AREA: FIRE WEATHER ZONE 101 NORTHERN AND CENTRAL IDAHO PANHANDLE (ZONE 101)...FIRE WEATHER ZONE 684 EAST WASHINGTON OKANOGAN/METHOW VALLEYS (ZONE 684)...FIRE WEATHER ZONE 685 EAST WASHINGTON NORTH CASCADES (ZONE 685)...FIRE WEATHER ZONE 686 EAST WASHINGTON NORTHEAST (ZONE 686) AND FIRE WEATHER ZONE 687 EAST WASHINGTON OKANOGAN HIGHLANDS (ZONE 687). * LIGHTNING: THUNDERSTORMS WILL INCREASE IN INTENSITY FRIDAY MORNING AND LAST THROUGH A GOOD PORTION OF THE DAY. * WINDS: NORTHWEST WINDS 10 TO 12 MPH WILL CHANGE TO WESTERLY AND BECOME 10 TO 20 MPH WITH GUSTS UP TO 3O MPH BY MID DAY FRIDAY. * IMPACTS: ABUNDANT LIGHTNING COMBINED WITH DRY FUELS WILL RESULT IN THE POTENTIAL FOR VERY ACTIVE FIRE BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF ABUNDANT LIGHTNING AND GUSTY STRONG WINDS WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ WAZ680-682-141500- /O.CON.KOTX.FW.W.0016.150814T0600Z-150814T2100Z/ EAST WASHINGTON SOUTH CENTRAL CASCADE MOUNTAINS (ZONE 680)- EAST WASHINGTON CENTRAL CASCADE MOUNTAINS (ZONE 682)- 753 PM PDT THU AUG 13 2015 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 2 PM PDT FRIDAY FOR FOR ABUNDANT LIGHTNING... * AFFECTED AREA: FIRE WEATHER ZONE 680 EAST WASHINGTON SOUTH CENTRAL CASCADE MOUNTAINS (ZONE 680) AND FIRE WEATHER ZONE 682 EAST WASHINGTON CENTRAL CASCADE MOUNTAINS (ZONE 682). * LIGHTNING: THUNDERSTORMS WILL INCREASE IN INTENSITY AROUND MIDNIGHT AND LINGER THROUGH THE DAY FRIDAY. THUNDERSTORMS WILL START OUT DRY...BUT MAY BECOME WET BY FRIDAY AFTERNOON. * WINDS: NORTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * IMPACTS: ABUNDANT LIGHTNING COMBINED WITH DRY FUELS WILL RESULT IN THE POTENTIAL FOR NEW FIRE STARTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF ABUNDANT LIGHTNING AND GUSTY WINDS WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this red flag warning went out at Aug 12, 2:47 AM PDT, 28 minutes earlier.
Area forecast discussion, Aug 12, 2:47 AM PDT, 28 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
247 AM PDT WED AUG 12 2015
.SYNOPSIS...
It will be very hot through Thursday, with a small chance of
thunderstorms each day. A cold front will push through the Inland
Northwest Thursday night into Friday. This will bring gusty winds,
cooler temperatures and a good chance of showers and
thunderstorms. Some storms may be strong. Breezy and cooler
conditions are expected through the weekend and early next week.
&&
.DISCUSSION...
Today and tonight: hot, unstable conditions will continue
across the region, with the potential for some showers/t-storms. A
cut-off low off the OR/north CA coast will continue to provide the
south-southeast flow that brings leading weak disturbances by the
Inland NW. One disturbance moves by southeast WA and the lower ID
Panhandle this morning. A second comes on its heels this afternoon
and evening. A disturbance also moves up the Cascades this morning
and a second tonight. Meanwhile a theta-e ridge/deformation axis
extends north from the Great Basin and wraps west across central
ID along the WA/OR border. Although none of these are particularly
strong, these features will help provide impetus and focus for
some shower/t-storm threat through the next 24 hours.
For this morning the main threat will be across the Blues through
central Panhandle and near Cascades into the Waterville Plateau
and northern rim of the Columbia Basin where there is some
elevated instability. In general they should be isolated. Yet even
so they could produce some isolated heavy downpours.
For this afternoon the main surface-based convective instability
indicators (CAPE/negative LIs) remain over ID, around the
mountains of eastern WA and around the Cascade crest. This is
where the primary shower/t-storms chances will lay and within that
region the best threat will be over southeast WA through the
Central Panhandle, which will be closer to the better monsoonal
moisture and core of the theta-e ridge/deformation axis. However
with the incoming disturbance some may also slip northward into or
develop over the Spokane/C'dA later this afternoon and evening. In
general it shouldn't be a wash out for anyone, though if a storm
should happen to come over your locations you could see some brief
downpours.
Overnight the surface-based instability wanes and the main
elevated instability lift into the Canadian border counties and
central Panhandle mountains. So the main shower chances will
linger over the far northern Cascades, northern mountains into
northern Shoshone county overnight. Even so these should be
isolated, while the remainder of the area sees clearer skies and
dry conditions.
Temperatures will surge to well-above normal and potentially
record breaking values today. On Tuesday area 850mb temperatures
rose to the middle to upper 20s C and this supported highs in the
middle to upper 90s for most, with a few 100s. All indications are
the atmosphere should be slightly warmer today. Heat advisories
are in place over portions of the Palouse and L-C Valley. /J. Cote'
...Continued hot dry and unsettled weather is expected through
Friday...
Thursday: the upper level low will start to move up the west
coast. This will bring an increase in clouds through the day from
the south. Temperatures will still be near record breaking levels.
Winds will generally be light through the day. By Mid afternoon
there will be an increased chance of thunderstorms moving into SE
WA and the Camas Prairie/LC Valley.
Thursday Night and Friday: The trough of low pressure will begin
to move inland providing good forcing into the Inland Northwest.
We will start to see an increase in high level moisture, but the
lower levels still remain quite dry. Elevated instability will
push into our area during the overnight hours. Think we have a
decent chance of seeing scattered to numerous thunderstorms
develop region wide late Thursday afternoon and evening. Given the
very dry lower levels, any rain that tries to fall out of the
storms will probably be sprinkles or just a few big drops. This
also suggests some gusty outflow winds from thunderstorms. Have
added gusty winds to the forecast during the evening hours. By
Friday morning we moisten up enough to see dry thunderstorms turn
to wet. The main area of concern for heavy rain will be across the
Cascades and into the Okanogan Valley and Highlands. A chance of
showers and thunderstorms exist just about everywhere in the
morning and then by the afternoon the focus will shift into
northern WA and ID. Winds will be a concern on Friday, as well as
heavy rain leading to possible flooding concerns in the Cascades
and Okanogan areas. Temperatures Friday will actually cool to at
or below average values due to the cold front passage.
Saturday through Wednesday: No significant changes made to this
portion of the forecast. The trough exits the area by Saturday
morning. Temperatures will remain at or below average values
through the weekend and then warm up slightly for the first part
of next week. Nothing like temperatures we are seeing this week is
expected. Models are showing another trough move into the area for
next week. This one is coming out of the Gulf of Alaska, and will
keep the forecast unsettled at times. Models do not have great
agreement on the timing of this feature. /Nisbet
&&
.AVIATION...
06Z TAFS: An area of low pressure spinning off the Northern
California coast will keep a prolonged south to north flow over
the aviation area. This flow is favorable for hot weather and also
passing weather disturbances up through this south to north flow.
As such the TAFs have mention of convection in the form of
showers and thunderstorms at times, but primarily between 10-18Z
Wednesday interval and after 02Z Thursday. /Pelatti
&&
.FIRE WEATHER...
Fire weather concerns are rearing up again. Yesterday it was
reported there were several wildfires and they had some good
growth in the hot, unstable atmosphere. With conditions expected a
bit hotter today and the theta-e ridge arched across Idaho into
the Columbia Basin and northern WA, this is a potential again
today. As such, the not-oft used unusually unstable atmosphere red
flag warning is being issued for this afternoon and evening for a
good portions of eastern WA and north ID. The area that may see
less this impact may be southeast WA into the lower ID panhandle,
where more cloud cover is possible. This may hold the instability
at bay a bit. But either way, low level lapse rates are averaging
around 10 to 11 C/KM and that is rather unstable. We will have to
see if a similar Red Flag Warning will be needed for Thursday
afternoon, but by then and continuing into at least early Friday,
fire weather concerns will also have the issue of the incoming
parent trough and a broader shower/t-storms and breezy/gusty wind
threat. /J. Cote'
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 98 68 97 66 81 57 / 20 20 10 40 30 20
Coeur d'Alene 97 63 98 63 83 55 / 20 20 10 30 30 30
Pullman 98 57 97 58 79 52 / 20 20 20 40 20 20
Lewiston 104 69 104 68 89 61 / 20 20 30 40 20 10
Colville 101 60 100 61 85 54 / 10 20 10 30 70 30
Sandpoint 96 55 95 57 83 50 / 20 20 10 20 40 50
Kellogg 97 60 97 59 82 52 / 20 30 20 30 30 40
Moses Lake 103 63 100 63 84 57 / 10 10 20 40 30 10
Wenatchee 102 73 99 71 83 63 / 10 10 20 60 60 20
Omak 103 66 102 68 87 58 / 20 10 10 60 70 50
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...Red Flag Warning from Noon today to 9 PM PDT this evening for
Northern and Central Idaho Panhandle (Zone 101).
Heat Advisory from Noon today to 8 PM PDT Thursday for Lewiston
Area.
WA...Red Flag Warning from Noon today to 9 PM PDT this evening for
East Washington Central Cascade Valleys (Zone 677)-East
Washington North Cascades (Zone 685)-East Washington
Northeast (Zone 686)-East Washington Northern Columbia
Basin (Zone 673)-East Washington Okanogan Highlands (Zone
687)-East Washington Okanogan/Methow Valleys (Zone 684)-
East Washington Palouse and Spokane Area (Zone 674)-East
Washington South Central Cascade Valleys (Zone 676).
Heat Advisory from Noon today to 8 PM PDT Thursday for Lower
Garfield and Asotin Counties.
&&Hazardous weather outlook, Aug 11, 5:32 AM PDT, 21 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 532 AM PDT TUE AUG 11 2015 WAZ041>043-121430- WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY- 532 AM PDT TUE AUG 11 2015 This Hazardous Weather Outlook is for portions of North Central Washington. .DAY ONE...TODAY AND TONIGHT Isolated thunderstorms are expected...mainly over the mountains. Any lightning from these storms could result in new wild fires. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A low pressure system will set up just offshore the Northwest region through the work week. This will result in an unstable weather pattern across the Inland Northwest with thunderstorms possible each day. Wettest and strongest thunderstorms are expected on Thursday and Friday. This will increase the potential for flash flooding and debris flows for areas in and near recent burn scars. Other potential hazard with thunderstorms this week will include gusty outflow winds and new fire starts from lightning strikes. IDZ001>004-026-027-WAZ031>038-044-121430- NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA- NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WATERVILLE PLATEAU- 532 AM PDT TUE AUG 11 2015 This Hazardous Weather Outlook is for portions of North Idaho... North Central Idaho...Central Washington...East Central Washington...North Central Washington...Northeast Washington and Southeast Washington. .DAY ONE...TODAY AND TONIGHT Isolated thunderstorms are expected...mainly over the mountains. Any lightning from these storms could result in new wild fires. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY There will be a chance for thunderstorms Wednesday, mainly over the mountains. Wednesday will also be hot with high temperatures warming into the upper 90s to around 100 degrees. Low pressure will move over the region on Thursday and Friday with strong thunderstorms possible over many areas.
Nearby
Red Flag Warnings in Idaho, 2015Red Flag Warnings in Washington, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.